The Annals of Probability

On convergence toward an extreme value distribution in C[0,1]

Tao Lin and Laurens de Haan

Full-text: Open access


The structure of extreme value distributions in in finite-dimensional space is well known. We characterize the domain of attraction of such extreme-value distributions in the framework of Giné Hahn and Vatan. We intend to use the result for statistical applications.

Article information

Ann. Probab., Volume 29, Number 1 (2001), 467-483.

First available in Project Euclid: 21 December 2001

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 62F05: Asymptotic properties of tests
Secondary: 60G99: None of the above, but in this section

Extreme values convergence in C[0,1]


de Haan, Laurens; Lin, Tao. On convergence toward an extreme value distribution in C [0,1]. Ann. Probab. 29 (2001), no. 1, 467--483. doi:10.1214/aop/1008956340.

Export citation


  • Billingsley, P. (1968). Convergence of Probability Measures. Wiley, New York.
  • Daley, D. J. and Vere-Jones, D. (1988). Introduction to the Theory of Point Processes. Springer, Berlin.
  • de Haan, L. (1984). A spectral representation for max-stable processes. Ann. Probab. 12 1194-1204.
  • de Haan, L. and de Ronde, J. (1998). Sea and wind: multivariate extremes at work. Extremes 1 7-45.
  • de Haan, L. and Pickands, J. (1986). Statinary min-stable stochastic processes. Probab. Theory Related Fields 72 477-492.
  • de Haan, L. and Resnick, S. (1977). Limit theory for Multivariate sample extremes.Wahrsch. Verw. Gebiete 40 317-337.
  • de Haan, L. and Sinha, A. K. (1999). Estimating the probability of a rare event. Ann. Statist. 27 732-759.
  • Deheuvels, P. (1978). Charact´erisation complete des lois extr emes multivari´ees et de convergence aux types extr emes. Publ. Inst. Statist. Univ. Paris 23.
  • Gin´e, E., Hahn, M. and Vatan, P. (1990). Max-infinitely divisible and max-stable sample continuous processes. Probab. Theory Related Fields 87 139-165.
  • Norberg, T. (1984). Convergence and existence of random set distributions. Ann. Probab. 12 726-732.
  • Pickands, J. (1981). Multivariate extreme value distributions. Bull. ISI 49 859-878.
  • Resnick, S. and Roy, R. (1991). Random usc functions, max-stable processes and continuous choice. Ann. Appl. Probab. 1 267-292.